MAUDE Adverse Event Report: ALIGN TECHNOLOGY, LTD. ITERO ELEMENT 5D PLUS CART CONFIGURATION; CARIES DETECTOR, LASER LIGHT, TRANSMISSION

ALIGN TECHNOLOGY, LTD. ITERO ELEMENT 5D PLUS CART CONFIGURATION; CARIES DETECTOR, LASER LIGHT, TRANSMISSION
Model Number 211484
Medical Device Problem Codes Overheating of Device (1437); Sparking (2595)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 07/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
When removing the plug from the socket, flames formed at the transition between the plug and the cable and sparks/smoke were emitted from the socket.The office reported that a person in the office was injured (no patient was reported to be injured).Upon assessment of the event, the burn appears to be related to heat and not due to electrical shock.The scanner operator hands were dry.There was a minor injury (superficial burn) in the finger that did not require any medical intervention.
 
Additional Manufacturer Narrative
The current user manual contains the following warnings: "do not connect the scanner to a mains supply without protective grounding, in order to avoid the risk of electrical shock", "do not use the equipment if a scanner malfunction occurs or if physical damage is observed, in order to avoid electrical shock or physical injury.Call customer support", and "avoid twisting, knotting, pulling, and stepping on the wand cable and the power cable".In a rare case (1 event out of 85,000 active scanners) a report was made that a damaged power cable caused a minor injury to a user.No medical intervention was needed.Up to that case no user reported any harm due to the issue.An investigation in to the root cause of the event is being conducted.Back in jan-2023, an investigation was performed on the power cable damage issue (with no injury) , and concluded that power cable damage can get damaged due to the incautious use.Initial reporting is being submitted until align completes the investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A thorough investigation was performed to assess this event.A cross functional team analyzed the investigational findings and determined the severity of the reported deficiency, evaluated the hazard, and considered the potential risk to patients and users.It was concluded that no further actions are required to prevent the re-occurrence of the harm.The company did decide to increase the robustness of the cables to meet the observed use conditions, as a result of this investigation.No clear trend is identified, but we continue monitoring to make sure there is no change to the trend or any change that could affect this decision additiional data: h6 investigation findings updated with code 122 after investigation completed.H6 investigation conclusions updated with code 4319 after investigation completed.
 
Additional Manufacturer Narrative
Updates were made after reviewing the quality of device identification information submitted previously against data in the gudid.

Brand Name
ITERO ELEMENT 5D PLUS CART CONFIGURATION
Common Device Name
CARIES DETECTOR, LASER LIGHT, TRANSMISSION
Manufacturer (Section D)
ALIGN TECHNOLOGY, LTD.
1 yitzhak rabin rd.
petach-tikva, central 49251 10
IS  4925110
Manufacturer (Section G)
ALIGN TECHNOLOGY, LTD.
1 yitzhak rabin rd.
petach-tikva, central 49251 10
IS   4925110
Manufacturer Contact
harper shore
3030 slater road
morrisville, NC 27560
4084701343
MDR Report Key17491663
Report Number3009646999-2023-02160
Device Sequence Number17955275
Product Code NTK
UDI-Device Identifier00816063020691
UDI-Public(01)00816063020691(11)210506
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K193659
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number211484
Device Catalogue Number211484
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/04/2023
Supplement Date Received by Manufacturer07/04/2023
11/01/2024
Initial Report FDA Received Date08/09/2023
Supplement Report FDA Received Date10/24/2023
11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown